Oregon, 2006

High Wind and Strong Wind in Oregon, March 1 to 2, 2006

March 1 to 2, 2006 · NWS PQR · 2 events in 2 counties and zones

1 strong wind, 1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 1, 2:14 PM PST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 1, 2:14 PM PST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
214 PM PST WED MAR 01 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE S OREGON COAST WILL LIFT N
OFFSHORE TONIGHT...TO A POSITION OFF THE WA COAST BY THU. A COLD
FRONT EXTENDING S FROM THE LOW WILL PUSH INLAND ACROSS THE FORECAST
AREA TONIGHT AND EARLY THU. AN UPPER LEVEL LOW WILL LINGER OFF THE
COAST THROUGH FRI...BEFORE LIFTING NE FRI NIGHT AND SAT. ANOTHER
STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OFFSHORE THIS
WEEKEND.
&&

.SHORT TERM...BAROCLINIC ZONE HAS REMAINED OFFSHORE TODAY AS LOW
PRESSURE DEVELOPS ALONG THE FRONTAL ZONE OFF THE S OREGON COAST.
MODELS NOW IN AGREEMENT IN KEEPING THE LOW WELL OFFSHORE AS IT LIFTS
N OVERNIGHT. AS SUGGESTED BY TRENDS SEEN IN WATER VAPOR IMAGERY AND
LIGHTNING CHART THE BEST DYNAMICS WITH THIS SYSTEM WILL BE S OF OUR
FORECAST AREA...IN SW OREGON AND NORTHERN CA. A COLD FRONT EXTENDING
S OF THE LOW WILL PUSH NE THROUGH THE AREA TONIGHT...BUT FLOW BEHIND
THE FRONT REMAINS SW AND NOT OVERLY IMPRESSIVE...SO OROGRAPHICS ARE
NOT EXPECTED TO ADD MUCH LIFT. AS SUCH WILL SLOW DOWN THE INLAND
SPREAD OF CLOUDS AND PRECIPITATION A LITTLE MORE TONIGHT. AS THE
UPPER LOW DIVES INTO CA THU...BEST INSTABILITY SHOULD BE TO THE
S...BUT STILL SUFFICIENT COLD AIR ALOFT AND MOISTURE TO KEEP A
RELATIVELY HIGH THREAT FOR SHOWERS THU. WILL DIMINISH POPS FRI INTO
SAT AS THE UPPER TROUGH WEAKENS AND LIFTS OUT.

.LONG TERM...A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ABOUT 500
MILES OFF THE NORTHERN CALIF COAST NR 40N/135W THIS WEEKEND AND
SLOWLY MOVE NORTHWARD ALONG THE OR/WA COAST SUN NIGHT AND MON.
OFFSHORE FLOW STILL EXPECTED SAT NIGHT INTO SUN WITH SOME LIGHT
PRECIPITATION POSSIBLE AS SOME PRECIP BANDS MOVES ACROSS THE WESTERN
PART OF THE AREA. LOOKS LIKE FRONTAL BAND WILL PUSH THROUGH AREA
EARLY MON WITH HIGHEST PRECIPITATION THREAT.  UPPER LEVEL TROUGH OF
LOW PRESSURE MOVES ACROSS THE AREA ON TUE FOR CONTINUED THREAT OF
SHOWERS THROUGH MIDWEEK. TW
&&

.AVIATION...NO SIGNIFICANT CHANGES PLANNED WITH THE 00Z UPDATE.
ISOLATED THUNDERSTORMS SHOULD STAY OFFSHORE THUS NOT AFFECTING
ROUTES.

&&

.MARINE...SOUTHEAST WINDS WILL INCREASE THIS EVENING AS A DEVELOPING
LOW APPROACHES FROM THE SOUTHWEST. GALE FORCE GUSTS LOOK LIKE A GOOD
BET SO WILL CONTINUE WITH CURRENT GALE THROUGH THURSDAY MORNING.

&&

.PRELIMINARY POINT POPS
AST 984474  PDX 764444  SLE 764444  EUG 766644
&&

.PQR WATCHES/WARNINGS/ADVISORIES
.OR/WA...GALE WARNING FROM CAPE SHOALWATER TO FLORENCE THROUGH THU
          MORNING.
         SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH THU
          AFTERNOON.

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 1, 5:24 AM PST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
524 AM PST WED MAR 1 2006

ORZ001-002-WAZ021-021330-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
524 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE POSSIBLE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY STRONG WINDS ARE ENCOURAGED TONIGHT THROUGH
THURSDAY MORNING.

ORZ003>013-WAZ019-020-022-023-039-040-021330-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
524 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-021330-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
524 AM PST WED MAR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE WARNING THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

MARINER REPORTS OF STRONG WINDS ARE ENCOURAGED TONIGHT THROUGH
WEDNESDAY NIGHT.

Event by event

1 strong wind, 1 high wind. Local standard time, as filed.

Strong Wind, Central Oregon Coast

When
March 1, 5:00 PM PST to March 2, 8:00 AM PST
Where
Central Oregon Coast forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$25,000
Reported by
AWOS,ASOS,MESONET,ETC

High Wind, Northern Oregon Coast

When
March 1, 5:00 PM PST to March 2, 8:00 AM PST
Where
Northern Oregon Coast forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC

A relatively strong Pacific storm brought brief strong wind conditions to the coast of northwest Oregon. Winds gusted in excess of 50 mph along many stretches of the coastline, and cause some minor power outages to smaller communities.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497505, 5497506.